PDA

View Full Version : how long does it take for cymbalta to get out of your system?


dhof303
10-25-2007, 07:47 PM
My doctor stopped me cold turkey off of 60mg of cymbalta about a week ago.
I have all of the withdrawl symptoms. how long am I going to have to suffer?

Sari05
10-26-2007, 10:35 PM
My doctor stopped me cold turkey off of 60mg of cymbalta about a week ago.
I have all of the withdrawl symptoms. how long am I going to have to suffer?

Hi Dhof,

I want to know about that too. I am on Cymbalta, I have been taking it for 3 or 4 years now. Does anybody know?
:)

BIH_2006
10-27-2007, 12:34 PM
Well, most AD will be in your system up to 10 days. Depending on your system it can be more or less.

But remember, that would be if you were to take 1 pil and never take one again. I would think that if you keep taking it for a long time time would be added on that. I read some chart before where it said the day after you take its a certain percent in your body, then the percent goes down once again, then again, again, and so on for those ten days.

So I would wager if you have taken it for a long time, it may be more. Simply because if you think about it logically if one pill is going to take 10 days to get out of way, but next day you take another way, its not going to double the time..but more pills should equal a longer time.

And to me that makes sense because some people say that months after stopping they still fill effects.

granny0
10-27-2007, 05:01 PM
Hi there. I was on Cymbalta for a total of 2 weeks. 1st week 30mg & did fine. 2nd week 60 mg and I had every side effect listed, especially horrible headaches. Went to dr who said I would have to taper from the cymbalta even though I had only taken it for 2 weeks. She had me do 45 mg for 4 days, 30 mg for 4 days and 15 mg for 4 days. Since they were capsules, I had to open and dump out some of each one with a good estimate of what was 3/4, 1/2 and 1/4. At the same time I started the Cymbalta taper, I started Lexapro. I'm doing much better with that. It's only been about 2weeks of just the Lexapro so I don't think I'm feeling the full effects of it yet. Your dr was very wrong to have you just stop. My dr said it is dangerous to just stop taking some drugs. I'd find a new on if I were you.
I hope you're feeling better soon.
Best wishes,
JB

dq466
11-02-2008, 12:30 PM
My doctor stopped me cold turkey off of 60mg of cymbalta about a week ago.
I have all of the withdrawl symptoms. how long am I going to have to suffer?

Hi I was on Cymbalta a little over a year I decided to WEAN myself off. I was feeling tired & bloated. I cannot believe it would be possible to go off C.T.
I was miserable. Very dizzy. Vibrating in my head (brain fires) every step I took. It took well over a month of weaning just a little at a time. I bought clear gel caps from the health food store and did it that way. 1/2. 1/4 etc.
Aug 12th I started going off of them this is Nov.2nd I probably have`nt had a dizzy spell in 2 weeks. It`s probably out of my system cuz now I`m feeling meaner than a snake.
dq466

anna39
12-07-2008, 07:11 AM
I had been on Cymbalta for 3 years or more and finally one day i woke up and had found i had gained 60 pounds on it had always had back pain but know my knees we're started to give away and that concerned me so i stopped cold turkey. Have lost 10 pounds in one week but know it has just stopped i guess it just takes awhile to get out of your system. Have had severe nausea going off of this stuff must be very bad for your stomach so i think that is why i always ate to keep from being sick. It's like i am six months pregnant on this stuff please doc's give patients something else for depression.

sickofpain2
07-12-2009, 06:57 AM
Just to keep this thread fresh--I started weaning myself off of Cymbalta at the end of May--for 2 1/2-3 weeks I reduced dose (60mg) each week. I have been without any for about 3-4 weeks now. It is better, but I still have a few brain zaps and brain mush. I am having a terrible time sleeping.

Withdrawal issues:

Nausea
brain zaps
brain mush
bitchy
no energy
overall crappy feeling
Did I mention bitchy?

It is getting better and I will never take another drug like this.

Cowpin8
07-13-2009, 10:39 AM
Cymbalta was a nightmare for me. I was immediately nauseus. Stopped after 2 days. Zoloft is the only thing my body seems to accept. Good Luck!!!

LT4412
03-31-2011, 09:38 AM
I am so glad this message board is here! Thank you everyone for sharing your experiences. Now I know I am not alone. I have been on Cymbalta - 60 mg for about 3-4 years. Found out I am pregnant and want to get off Cymbalta, as it is one of the more risky anti-depressants to take while pregnant.

My doctor told me it would be best to stop cold turkey, but she gave me 14 days of 30mg pills and wished me luck with weaning myself off. So by day 3 I was an emotional mess, felt the buzzing, had diareah, wanted to eat a lot b/c it makes me feel better. I'm also bloated and have no motivation.

I got online and found out my doctor had no idea what she was talking about. Thanks to blogs like this I'm learning what I need to do to safely get Cymbalta out of my system. My doctor obviously had not researched Cymbalta before my appointment. She also said Cymbalta only comes in 30mg or 60mg. But I've read other people had access to 15 mg and 20 mg ?

I ended up taking one of the 30 mg tablets after 3 days. Now it has been another 3 days and I feel terrible again. I saw on this blog where someone had cut their capsule open and dumped out some of it. Thank you for this info. I just cut open a 30mg capsule and dumped out half of it.

I'm not sure how I'm going to get through this! I want to quit fast b/c I'm pregnant. But I have a job and two other children and housework that needs to be done. I read that sometimes doctors prescribe prozac to ease the withdrawal symptoms of Cymbalta. I'm to the point where I'm thinking about seeking out a doctor to talk with about this.